ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Forwarding in Heterogeneous Mobile Opportunistic Networks

Patra, Tapas Kumar and Sunny, Albert (2018) Forwarding in Heterogeneous Mobile Opportunistic Networks. In: IEEE COMMUNICATIONS LETTERS, 22 (3). pp. 626-629.

[img] PDF
IEEE_Com_Let_22-3_626_2018.pdf - Published Version
Restricted to Registered users only

Download (444kB) | Request a copy
Official URL: http://dx.doi.org/10.1109/LCOMM.2018.2790393


Due to intermittent connectivity among nodes in mobile opportunistic networks, the direct packet delivery strategy often experiences large delays. To alleviate this problem, nodes often pass a copy of their message to relay nodes, which in turn could deliver it to the destination. In this setting, we consider the problem of relay selection that minimizes the mean delivery delay. Applying ideas from a renewal theory, we derive a closed-form expression for the mean delivery delay in a heterogeneous network under any probabilistic two-hop relay selection policy. Utilizing this expression, a policy that assures the least mean delivery delay can be obtained as a solution of a linear program (the time complexity of O(n(3))). However, exploiting the structure of the mean delay minimization problem, we compute an optimal solution using an algorithm with linearithmic (O(n log n)) time complexity.

Item Type: Journal Article
Additional Information: Copy right for the article belong toIEEE-INST ELECTRICAL ELECTRONICS ENGINEERS INC, 445 HOES LANE, PISCATAWAY, NJ 08855-4141 USA
Department/Centre: Division of Electrical Sciences > Electronic Systems Engineering (Formerly Centre for Electronic Design & Technology)
Depositing User: Id for Latest eprints
Date Deposited: 03 Apr 2018 18:27
Last Modified: 03 Apr 2018 18:27
URI: http://eprints.iisc.ac.in/id/eprint/59458

Actions (login required)

View Item View Item